MAUDE Adverse Event Report: COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number NJFT-10
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Pneumonia (2011); Respiratory Distress (2045)
Date of Event 07/30/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state the following contraindications: "contraindications to placement and use of a nasal jejunal feeding tube include, but are not limited to: esophageal varices, gastric varices, inr (international normalized ratio) > 1.3 (at time of insertion and/or expected at time of removal), anticoagulated patients (anticoagulated at time of insertion and/or expected to be anticoagulated at time of removal), pathologic coagulopathies, history of bleeding disorder(s), small or large bowel obstruction, ischemic bowel, peritonitis, esophageal stricture or obstruction, gastric obstruction, recent nasal, oral, esophageal or gastric surgery, or trauma, deviated septum, inability to pass the feeding tube through the nares, uncooperative patient." according to the information provided, the patient was uncooperative.The instructions for use state the following potential adverse events: "potential adverse events associated with placement and use of nasal jejunal feeding tube include, but are not limited to: bleeding, clogged or leaking feeding tube, sinusitis, premature displacement of the tube, aspiration, nasal irritation, sore throat." the instructions for use state: "a thorough understanding of the technical principles, clinical applications and risks associated with nasal jejunal feeding tube placement is necessary before using the device.The nasal jejunal feeding tube should only be used by or under the supervision of personnel trained in standard nasal gastric tube placement procedure." prior to distribution, all nasal jejunal feeding tubes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the patient was uncooperative and therefore contraindicated, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
The following information was provided to cook endoscopy from (b)(6).The patient was hospitalized to start duodopa treatment.On (b)(6) 2016, the patient experienced respiratory distress and a lung graphy was performed and the consultation from infection disease department was requested.After that, aspiration pneumonia was diagnosed.The patient was intubated due to increasing respiratory distress and was then transferred to another hospital.The tube was in use while the patient was being transferred to another hospital and the tube was thrown away at this hospital.Therefore, sample is not available.The following additional information was provided from the cook distributor on 09/09/2016: "it [cook nasal jejunal feeding tube] was placed without complication and patient was transferred to the neurology department.After endoscopy unit the doctor ordered lung x-ray for the patient.The patient had emergency bowel operation one day after this procedure then received treatment in the intensive care unit (icu).The patient passed away one day later.The complication was not related to the tube.".

Brand Name
NASAL JEJUNAL FEEDING TUBE
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5947792
Report Number1037905-2016-00358
Device Sequence Number16324719
Product Code KNT
UDI-Device Identifier10827002223018
UDI-Public(01)10827002223018(17)171003(10)W3483500
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNJFT-10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/30/2016
Device Age33 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE (UNKNOWN MAKE OR MODEL)
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age68 YR